Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

August 14, 2012Allegany County, New York

NWS Buffalo, NY issued this special weather statement at Aug 14, 2012, 4:37 PM EDT for Allegany County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2012, 4:37 PM EDT (20:37 UTC)
Expired
Aug 14, 2012, 5:15 PM EDT
In force
38 min
Issued by
NWS Buffalo, NY

County Allegany County, NY

The radar

The Buffalo radar (KBUF), 92 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WWUS81 KBUF 142037
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
437 PM EDT TUE AUG 14 2012

NYZ013-021-142115-
ALLEGANY NY-LIVINGSTON NY-
437 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY 
  WINDS UP TO 35 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED       
  OVER THE NORTHWESTERN PORTION OF ALLEGANY COUNTY...AND MOVING EAST AT 
  20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  ANGELICA...
  BIRDSALL...
  ALFRED...
  CANASERAGA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4224 7830 4242 7830 4252 7772 4224 7772
      4223 7774

$$
AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:36 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 14, 3:36 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
336 PM EDT TUE AUG 14 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION WITH SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. A GRADUAL IMPROVEMENT
WEST TO EAST IS EXPECTED WEDNESDAY BEFORE BROAD HIGH PRESSURE WILL
SUPPLY US WITH BEAUTIFUL WEATHER THURSDAY. ANOTHER COLD FRONT WILL
BRING ANOTHER CHANCE FOR THUNDERSTORMS ON FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
BROAD UPPER TROUGH IN PLACE ACROSS THE GREAT LAKES THIS AFTERNOON
WHICH WILL SLOWLY SHIFT EAST AND AMPLIFY A BIT THROUGH WEDNESDAY. AT
THE SURFACE A WEAK LOW IS CENTERED OVER OHIO WITH AN OCCLUDED FRONT
TO THE SOUTH. NORTHEAST OF THIS LOW SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS HAVE EXPANDED IN COVERAGE ACROSS WESTERN NY. SOME OF
THE SHOWERS WITH MORE VIGOROUS UPDRAFTS ARE PRODUCING HEAVY
DOWNPOURS. WEAK MID-LEVEL LAPSE RATES PER SPC MESOANALYSIS GRAPHICS
ARE KEEPING THE ACTIVITY ONLY WEAKLY CONVECTIVE WITH MOST STORM TOPS
UNDER 20KFT.

THE SCATTERED SHOWERS AND THUNDERSTORMS FOCUSED ACROSS WESTERN NY
EARLY AFTERNOON WILL SHIFT EAST INTO THE FINGER LAKES REGION INTO
THE EARLY EVENING AS THE SURFACE LOW SHIFTS NORTHEASTWARD. THE EASTERN
LAKE ONTARIO REGION WHICH IS MAINLY RAIN-FREE AS OF 2PM WILL
CONTINUE TO STAY DRY THROUGH THE MID-AFTERNOON WITH INCREASING
CHANCES FOR PRECIP BY THIS EVENING AND INTO WEDNESDAY.

HIGH TEMPS WILL BE IN THE MID TO UPPER 70S...LIMITED SOMEWHAT BY THE
THICKER CLOUD COVER AND BOUTS OF PRECIP.

THE UPPER TROUGH WILL REMAIN ENTRENCHED ACROSS THE REGION
TONIGHT...BUT THE SURFACE PATTERN WILL SEE A NARROW RIDGE OF HIGHER
PRESSURE CURRENTLY OVER THE CENTRAL MISSISSIPPI RIVER VALLEY EDGING
INTO FAR WESTERN NY BY LATE TONIGHT WHICH SHOULD END PRECIP AFTER
06Z. EXPECT THAT THERE WILL BE LINGERING PRECIP EAST OF LAKE ONTARIO
AS LOW LEVEL CONVERGENCE WILL CONTINUE OVER CENTRAL AND NORTHERN
NY...WILL KEEPING CHANCE POPS FOR THE EASTERN LAKE ONTARIO REGION
OVERNIGHT. POPS ACROSS THE FINGER LAKES TO THE NIAGARA FRONTIER AND
WESTERN SOUTHERN TIER WILL DROP OFF TO LOWER CHANCE POPS. OVERNIGHT
LOW TEMPS WILL BE IN THE UPPER 50S TO MID 60S AS THE REGION WILL REMAIN
BLANKETED BY CLOUD COVER.

ON WEDNESDAY THE WEAK SURFACE LOW WILL BE LOCATED OVER SOUTHERN
QUEBEC. A SURFACE TROUGH EXTENDING SOUTH OF THIS LOW WITH DIVERGENT
FLOW ALOFT AND LINGERING LOW LEVEL MOISTURE WILL CONTINUE SHOWERS
ACROSS CENTRAL AND NORTHERN NY INCLUDING THE EASTERN LAKE ONTARIO
REGION. A DRYING A CLEARING TREND WILL OCCUR ACROSS WESTERN NY
TOMORROW AS THE SURFACE HIGH PRESSURE BUILDS EAST. WINDS WILL BE
LIGHT OUT OF THE WEST TO NORTHWEST WITH TEMPS RUNNING VERY CLOSE TO
TODAYS HIGHS...MID TO UPPER 70S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
AT THE START OF THE PERIOD WEDNESDAY EVENING A MID LEVEL TROUGH WILL
BE IN THE PROCESS OF CROSSING THE LOWER LAKES REGION...WITH MOST OF
THE ASCENT AND DEEPER MOISTURE PUSHING INTO CENTRAL AND EASTERN NY
BY 00Z OUT AHEAD OF THE TROUGH AXIS. A FEW SHOWERS MAY LINGER INTO
THE EVENING ACROSS THE EASTERN FINGER LAKES AND EASTERN LAKE ONTARIO
REGION...BUT THESE WILL QUICKLY END WITH CLEARING FROM WEST TO EAST
OVERNIGHT AS A SURFACE RIDGE BUILDS INTO THE OHIO VALLEY AND LOWER
LAKES REGION. WITH CLEARING SKIES AND DIMINISHING WINDS EXPECT SOME
FOG TO FORM OVERNIGHT...MAINLY IN THE TYPICAL RIVER VALLEY LOCATIONS
OF THE WESTERN SOUTHERN TIER.

ON THURSDAY ANY VALLEY FOG WILL BURN OFF BY MID MORNING...OTHERWISE
EXPECT A GOOD AMOUNT OF SUNSHINE ASIDE FROM SOME INCREASE IN HIGH
CLOUDS LATER IN THE DAY AHEAD OF THE NEXT SYSTEM. AS THE SURFACE
RIDGE MOVES OFF TO THE EAST OF THE AREA SOUTHWEST RETURN FLOW WILL
INCREASE BY AFTERNOON...ALLOWING 850MB TEMPS TO RISE TO AROUND +14C
BY LATE AFTERNOON. THIS WILL SUPPORT HIGHS IN THE LOW TO MID 80S
ACROSS LOWER ELEVATIONS...AND UPPER 70S ACROSS HIGHER TERRAIN.

OUR ATTENTION THEN TURNS TO THE NEXT SYSTEM...SEEN IN WATER VAPOR
IMAGERY CROSSING THE CANADIAN ROCKIES THIS AFTERNOON. LATEST 12Z
MODEL GUIDANCE HAS INCREASED THE SPEED OF THIS SYSTEM FROM PREVIOUS
RUNS BY ABOUT 6 HOURS OR SO. SEASONABLY STRONG MID LEVEL HEIGHT
FALLS AND PVA WILL OVERSPREAD THE LOWER LAKES LATER THURSDAY NIGHT
AND EARLY FRIDAY...WITH AN ASSOCIATED SURFACE COLD FRONT ENTERING
WESTERN NY BY THE WEE HOURS OF FRIDAY MORNING...THEN CLEARING
CENTRAL AND EASTERN NY BY LATE MORNING OR MIDDAY FRIDAY. GIVEN THE
QUALITY OF FORCING AND MOISTURE ALONG THE FRONT...HAVE MAINTAINED
LIKELY POPS WITH A LITTLE FASTER TIMING THAN THE PREVIOUS FORECAST.
WITH SOME LIMITED INSTABILITY AND STRONG DYNAMICS...THERE SHOULD BE
SCATTERED THUNDER ALONG THE FRONT AS WELL...ALTHOUGH UNFAVORABLE
TIME OF DAY AND LACK OF SURFACE BASED INSTABILITY MAY PREVENT
ANYTHING TOO STRONG.

ON FRIDAY SHOWERS WILL END QUICKLY IN THE MORNING ACROSS WESTERN NY
AND BY MIDDAY OR EARLY AFTERNOON ACROSS CENTRAL NY AND THE NORTH
COUNTRY IF THE FASTER MODEL TREND HOLDS. MAY EVEN SEE SOME SUNSHINE
DEVELOP LATER IN THE DAY FROM WEST TO EAST. RATHER STRONG COLD AIR
ADVECTION BEHIND THE COLD FRONT WILL OFFSET DAYTIME HEATING SOMEWHAT
WITH HIGHS RANGING FROM THE MID 70S IN WESTERN NY WITH UPPER 70S TO
AROUND 80 IN CENTRAL NY WHERE COOLER AIR IS SLOWER TO ARRIVE.

FRIDAY NIGHT HIGH PRESSURE BEGINS TO BUILD INTO THE LOWER LAKES WITH
CLEARING SKIES AND A COOLER AIRMASS ALLOWING TEMPS TO DROP INTO THE
MID TO UPPER 50S ON THE LAKE PLAINS AND CLOSE TO 50 IN THE COOLER
SPOTS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE LONGWAVE PATTERN WILL AMPLIFY FURTHER THIS WEEKEND ACROSS NORTH
AMERICA WITH A STRONG RIDGE EXTENDING NORTH FROM THE ROCKIES ALL THE
WAY INTO THE NORTHWEST TERRITORIES...FORCING A DEEP/BROAD LONGWAVE
TROUGH TO DEVELOP IN THE GREAT LAKES. THIS WILL BRING AN EXTENDED
PERIOD OF BELOW AVERAGE TEMPERATURES FOR THE WEEKEND INTO EARLY NEXT
WEEK WITH AN EARLY TASTE OF FALL-LIKE WEATHER.

INITIALLY SATURDAY AND SUNDAY IT SHOULD BE MAINLY DRY WITH A MIX OF
SUN AND CLOUDS AS DEEPER MOISTURE REMAINS ALONG THE EAST COAST AND
ALSO FARTHER WEST ACROSS THE UPPER MIDWEST. BY MONDAY OR TUESDAY THE
AXIS OF THE LONGWAVE TROUGH AND COOLEST AIR ALOFT CROSSES THE LOWER
LAKES REGION...WHICH MAY TRIGGER A FEW SHOWERS. THESE SHOULD BE
RELATIVELY LIGHT AND SCATTERED...SO FOR NOW WILL JUST GO WITH A LOW
CHANCE OF SHOWERS MONDAY AND INTRODUCE THE NEW DAY 7 TUESDAY AS DRY
FOR NOW.

LOOKING A LITTLE FURTHER AHEAD...AT THIS EARLY JUNCTURE IT APPEARS
THE COOL DOWN WILL BE TEMPORARY AS THE LONGWAVE TROUGH BEGINS TO
LIFT OUT LATER NEXT WEEK WITH A RETURN TO AVERAGE OR EVEN ABOVE
AVERAGE TEMPERATURES.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT AND WEAK LOW PRESSURE WILL SHIFT EAST ACROSS THE REGION
THIS AFTERNOON AND EVENING. AREA RADARS PICKING UP ON SHOWERS AND
ISOLATED TSRA ACROSS WESTERN NY WHILE MAINLY DRY FOR THE NORTH
COUNTRY. ALL SITES ARE VFR WITH ANY TERMINAL POSSIBLY DROPPING TO
MVFR CIGS WITHIN A HEAVIER SHOWER THROUGH THE AFTERNOON. A MID LEVEL
CLOUD DECK SHOULD KEEP ANY FOG FROM FORMING FOLLOWING THE END OF
PRECIP THIS EVENING AND TONIGHT. LOWERED CIGS AND VIS AT KJHW WITH
HIGHER MOISTURE RECEIVED THIS AFTERNOON AND PER MOST GUIDANCE. ON
WEDNESDAY WNY WILL BE CLEARING OUT WITH HIGH PRESSURE EDGING INTO
THE REGION WHILE EASTERN LAKE ONTARIO WILL SEE CONTINUED SCATTERED
SHOWERS WITH THE SURFACE LOW SHIFTING OVER SOUTHERN QUEBEC. VFR
EXPECTED OUTSIDE OF ANY HEAVY SHOWERS.

OUTLOOK...
THURSDAY...VFR.
FRIDAY...VFR EXCEPT IN STORMS. SHOWERS AND THUNDERSTORMS.
SATURDAY AND SUNDAY

&&

.MARINE...
A WEAK AREA OF LOW PRESSURE MOVES EASTWARD ACROSS WESTERN NY INTO
CENTRAL AND NORTHERN NY THROUGH TONIGHT. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL PRODUCED HEAVY DOWNPOURS. WINDS AND
WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA...ALTHOUGH THE
POSSIBILITY OF THUNDERSTORMS MAY BRING GUSTY WINDS AND CHOPPY
WAVES.  THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST INTO
WEDNESDAY ACROSS EASTERN LAKE ONTARIO WHILE LAKE ERIE SEE A DRYING
AND CLEARING TREND WITH SOME WESTERLY WINDS. FINE BOATING CONDITIONS
ARE EXPECTED ON THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...S. THOMAS/SMITH
NEAR TERM...SMITH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Aug 14, 5:05 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
505 AM EDT TUE AUG 14 2012

NYZ001>008-010>014-019>021-085-150915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
505 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
505 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Aug 14, 2:12 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
212 PM EDT TUE AUG 14 2012

NYZ019-020-085-141845-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
212 PM EDT TUE AUG 14 2012

...A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN...

* AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN.  THESE STORMS ARE
LOCATED NEAR FREDONIA...AND MOVING NORTHEAST AT 18 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY
  INCLUDE...
  FREDONIA...
  COLLINS...
  NORTH COLLINS
  FORESTVILLE...
  SILVER CREEK...
  PERRYSBURG...
  GOWANDA...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS IMMEDIATELY!

THESE STORM HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE FLOODING IN AREAS.

LAT...LON 4255 7922 4256 7916 4259 7914 4271 7892
      4244 7872 4231 7932 4244 7944

AR
Special weather statement, Aug 14, 3:29 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT TUE AUG 14 2012

NYZ003-011-013-014-142015-
GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-
329 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM MOVING WITH HEAVY RAIN...

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WILL CREATE
PONDING OF WATER ON AREA ROADWAYS AND WILL REDUCE VISIBILITIES AT
TIME FOR MOTORISTS. THIS STORM WAS LOCATED NEAR CALEDONIA...AND
MOVING NORTHEAST AT 20 MPH TOWARDS THE I-90 THRUWAY.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY
INCLUDE...
CALEDONIA...
SCOTTSVILLE...
HENRIETTA...
BRIGHTON AND ROCHESTER...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF AREA ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4325 7769 4308 7739 4282 7784 4292 7797

AR
Special weather statement, Aug 14, 3:30 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EDT TUE AUG 14 2012

NYZ003-011-013-014-142015-
GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-
330 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM WITH HEAVY RAIN...

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WILL CREATE
PONDING OF WATER ON AREA ROADWAYS AND WILL REDUCE VISIBILITIES AT
TIME FOR MOTORISTS. THIS STORM WAS LOCATED NEAR CALEDONIA...AND
MOVING NORTHEAST AT 20 MPH TOWARDS THE I-90 THRUWAY.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY
INCLUDE...
CALEDONIA...
SCOTTSVILLE...
HENRIETTA...
BRIGHTON AND ROCHESTER...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF AREA ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4325 7769 4308 7739 4282 7784 4292 7797

AR
Special weather statement, Aug 14, 3:51 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EDT TUE AUG 14 2012

NYZ012-013-020-021-142030-
ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-WYOMING NY-
351 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL UP TO HALF AN
INCH...STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN.  THIS
STORM WAS LOCATED NEAR FRANKLINVILLE...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  RUSHFORD AND CENTERVILLE...
  CANEADEA AND HOUGHTON...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4259 7804 4227 7795 4226 7858 4243 7862

AR
Special weather statement, Aug 14, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
437 PM EDT TUE AUG 14 2012

NYZ013-021-142115-
ALLEGANY NY-LIVINGSTON NY-
437 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS UP TO 35 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED
  OVER THE NORTHWESTERN PORTION OF ALLEGANY COUNTY...AND MOVING EAST AT
  20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  ANGELICA...
  BIRDSALL...
  ALFRED...
  CANASERAGA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4224 7830 4242 7830 4252 7772 4224 7772
      4223 7774

AR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:12 PM EDTSpecial Weather StatementBUFChautauqua33 min
Aug 14, 3:29 PM EDTSpecial Weather StatementBUFMonroe46 min
Aug 14, 3:30 PM EDTSpecial Weather StatementBUFMonroe45 min
Aug 14, 3:51 PM EDTSpecial Weather StatementBUFAllegany39 min
Aug 14, 4:27 PM EDTAreal Flood AdvisoryBUFMonroe, Wayne2 hr
Aug 14, 6:04 PM EDTFlash Flood WarningBUFOswego70 min
Aug 14, 7:22 PM EDTSpecial Weather StatementBUFOswego53 min
Aug 14, 7:53 PM EDTSpecial Weather StatementBUFOswego22 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.